• How long do the side effects of chemo last?

    Asked by GoGoGadget on Tuesday, April 7, 2020

    How long do the side effects of chemo last?

    Specifically the fatigue. I have been done with chemo for a year or so now and it still feels like I don't have any energy.

    4 Answers from the Community

    4 answers
    • Bengal's Avatar
      Bengal

      That's one of the many questions regarding a cancer diagnosis and subsequent treatment that has no definitive answer. The rule of thumb is recovery from treatment takes approximately as long as the treatments took. Not necessarily true. Some people bounce back rather quickly. For others, unfortunately, the Chronic Fatigue that often follows treatment can go on indefinitely. I am over a year and a half out from treatment and still suffering debilitating fatigue, joint pain and brain muddle. I do see improvement but it has been gradual. Add to that the fact that as time drags on we are also getting older which can also effect recovery. Hopefully you, now a year out, will start to see improvement. Don't want to sound discouraging just relating my experience and everyone's journey is unique unto them.

      about 1 month ago
    • cllinda's Avatar
      cllinda

      My side effects took over a year before I felt human again. Treatment takes a lot out of you. He patient. Take naps when you can.

      about 1 month ago
    • BoiseB's Avatar
      BoiseB

      It took me almost 2 years to get over Chemo Brain. Ten years out I still have neuropathy.

      about 1 month ago
    • Iyana's Avatar
      Iyana

      Hi there, the side effects of chemotherapy vary from person to person. Some people get rid of side effects sooner and some people can have those side effects for the long term. It is advised to consult with your doctor if you're still coping up with nausea, dizziness, and fatigue when the year has been already passed.Maybe he can suggest you some medication or tips to deal with the side effects.
      Sometimes the side effects can last a lifetime when chemo causes long-term damage to the heart, lungs, kidneys, or reproductive organs. So it is very important to discuss with your doctor asap regarding your current situation and get it tested.
      Best of luck!

      about 1 month ago

    Help the community by answering this question:

    Create an account to post your answer Already have an account? Sign in!

    By using WhatNext, you agree to our User Agreement, and Privacy Policy


    Read and answer more adenocarcinoma, penile cancer questions.  Also, don't forget to check out our Adenocarcinoma, Penile Cancer page.